Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 111, NWS Jackson, KY

April 27, 2011Pulaski County, Wayne County, Kentucky

NWS Jackson, KY issued this severe thunderstorm warning at Apr 27, 2011, 8:27 AM EDT for Pulaski County, Wayne County, Kentucky. It was in force for 33 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 8:27 AM EDT (12:27 UTC)
Expired
Apr 27, 2011, 9:00 AM EDT
In force
33 min
Issued by
NWS Jackson, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
70.0 mph

Counties Pulaski County, KY, Wayne County, KY

The radar

The Knoxville radar (KMRX), 151 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 8:40 AM EDTTSTM WND DMG4 W Parnell, KYTREES DOWN ON HIGHWAY 674.
Apr 27, 8:40 AM EDTTSTM WND DMGParnell, KYTREES DOWN ON HIGHWAY 674.
Apr 27, 8:45 AM EDTTSTM WND DMG2 S Monticello, KYTREES DOWN ON HOLLOW ROAD.
Apr 27, 8:47 AM EDTTSTM WND DMG3 Se Monticello, KYTREE DOWN ON HIGHWAY 200 AT FLAT SPRINGS.
Apr 27, 8:47 AM EDTTSTM WND DMG7 N Monticello, KYTREE DOWN ON HOUSE ON HIGHWAY 2393.
Apr 27, 9:06 AM EDTTSTM WND DMGScience Hill, KYTREE DOWN ALONG HIGHWAY 1247.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 13 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 0.5 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -84 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
714 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
-84 m²/s²
0-3 km storm-relative helicity
-38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

316 
WUUS53 KJKL 271227
SVRJKL
KYC199-231-271300-
/O.NEW.KJKL.SV.W.0111.110427T1227Z-110427T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 900 AM EDT

* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR ALBANY...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...SOMERSET...POWERSBURG...HIDALGO...SLICKFORD...ZULA...
  MOUNT PISGAH...SUSIE...CABELL...COOPER...BURFIELD...PARNELL...OIL
  VALLEY...ROCKEYBRANCH...BARRIER...COOPERSVILLE...KIDDS CROSSING...
  STEUBENVILLE...GREGORY AND DENNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3686 8508 3695 8495 3695 8492 3700 8486
      3705 8492 3733 8462 3711 8433 3690 8453
      3686 8460 3681 8462 3660 8484 3662 8499
      3663 8501 3667 8501 3670 8503 3677 8502
      3682 8505
TIME...MOT...LOC 1227Z 222DEG 54KT 3675 8508
WIND...HAIL 70MPH <.50IN

$$

ABE
2 follow-up statements
605 
WUUS53 KJKL 271228 CCA
SVRJKL
KYC199-231-271300-
/O.COR.KJKL.SV.W.0111.110427T1227Z-110427T1300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
827 AM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
  WAYNE COUNTY IN SOUTH CENTRAL KENTUCKY...

* UNTIL 900 AM EDT

* AT 825 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR ALBANY...AND MOVING
  NORTHEAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MONTICELLO...SOMERSET...POWERSBURG...HIDALGO...SLICKFORD...ZULA...
  MOUNT PISGAH...SUSIE...CABELL...COOPER...BURFIELD...PARNELL...OIL
  VALLEY...ROCKEYBRANCH...BARRIER...COOPERSVILLE...KIDDS CROSSING...
  STEUBENVILLE...GREGORY AND DENNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

TO REPORT DAMAGING WINDS...LARGE HAIL OR FLOODING TO THE NATIONAL 
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 
2...WHEN YOU CAN DO SO SAFELY.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM EDT WEDNESDAY
AFTERNOON FOR SOUTHEASTERN KENTUCKY.

LAT...LON 3686 8508 3695 8495 3695 8492 3700 8486
      3705 8492 3733 8462 3711 8433 3690 8453
      3686 8460 3681 8462 3660 8484 3662 8499
      3663 8501 3667 8501 3670 8503 3677 8502
      3682 8505
TIME...MOT...LOC 1227Z 222DEG 54KT 3675 8508
WIND...HAIL 70MPH <.50IN

$$

ABE
104 
WWUS53 KJKL 271250
SVSJKL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
850 AM EDT WED APR 27 2011

KYC199-231-271300-
/O.CON.KJKL.SV.W.0111.000000T0000Z-110427T1300Z/
PULASKI KY-WAYNE KY-
850 AM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WAYNE AND
PULASKI COUNTIES UNTIL 900 AM EDT...

AT 846 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
MILL SPRINGS...OR 9 MILES NORTH OF MONTICELLO...MOVING NORTHEAST AT
50 MPH.

LOCATIONS IMPACTED INCLUDE...
  SOMERSET...FAUBUSH...TRIMBLE...QUINTON...NANCY...BRONSTON...GENERAL
  BURNSIDE S.P....TATEVILLE...ALPINE...SLOANS VALLEY...BURNSIDE...
  PULASKI COUNTY PARK...POINTER...STAB...SOMERSET PULASKI AIRPORT...
  ELIHU...FERGUSON...HOGUE...SCIENCE HILL AND PULASKI.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3663 8495 3665 8496 3668 8496 3670 8494
      3676 8494 3687 8497 3695 8495 3695 8492
      3700 8486 3705 8492 3733 8462 3711 8433
      3690 8453 3685 8461 3660 8484
TIME...MOT...LOC 1250Z 222DEG 54KT 3701 8479
WIND...HAIL 70MPH 1.00IN

$$

SHALLENBERGER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 7:43 AM EDT, 44 minutes earlier.

Area forecast discussion, Apr 27, 7:43 AM EDT, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
743 AM EDT WED APR 27 2011

.SHORT TERM.../TODAY THROUGH THURSDAY NIGHT/

CURRENT SURFACE MAP FEATURES DWINDLING LOW PRESSURE ACROSS THE GREAT
LAKES...WITH A DEEPENING AREA OF LOW PRESSURE EXTENDING FROM TX INTO
AR. EASTERN KENTUCKY REMAINS IN THE WARM SECTOR...WITH DOWNSLOPE
WINDS SHUNTING INTENSE ONGOING CONVECTION OFF TO THE WEST. MOST OF
THE BROADER VALLEYS AND RIDGETOPS ARE WELL MIXED...HOLDING IN THE
MIDDLE 60S...WHILE SOME OF THE MORE SHELTERED HAVE COOLED DOWN TO THE
MID AND UPPER 50S.

BIGGEST CONCERNS OVER THE NEXT 24 HOURS CONTINUE TO BE SEVERE AND
FLOODING THREATS. THE MODELS GENERALLY AGREE WITH BRINGING A COUPLE
OF AREAS OF LOW PRESSURE THROUGH THE TENNESSEE AND OHIO VALLEYS...THE
FIRST BY EARLY THIS AFTERNOON AND THE SECOND AND GENERALLY MORE
INTENSE ONE BY EARLY THIS EVENING. THERE ARE STILL SOME MINOR
TIMING...AND INTENSITY ISSUES...SO HAVE CONTINUED TO USE AN ENSEMBLE
APPROACH...WHICH MAINTAINS GOOD CONTINUITY WITH THE INHERITED GRIDS.

REGARDING THE SEVERE THREAT...INSTABILITY CONTINUES TO BE THE
INGREDIENT IN DOUBT. DESPITE THE MORE THAN AMPLE VEERING WIND
PROFILE THAT WILL BE IN PLACE...THE LATEST NAM SOUNDING DATA HAS
VERY LITTLE INSTABILITY TO WORK WITH AS THE FIRST SURFACE LOW
PRESSURE LIFTS THROUGH BY EARLY THIS AFTERNOON...SO THE SEVERE THREAT
LOOKS LESS FAVORABLE FOR THIS FIRST ROUND.

THE SECOND AND MORE INTENSE SYSTEM WILL TAKE AIM AT THE AREA BY EARLY
THIS EVENING. INSTABILITY WILL BE ON THE INCREASE OUT AHEAD OF THE
MAIN COLD FRONT AND THE MORE VIGOROUS SHORT WAVE TROUGH TO ROTATE
THROUGH THE AREA. THE WIND PROFILE BECOMES MORE UNIDIRECTIONAL...SO
BY FAR DAMAGING WIND CONTINUES TO LOOK LIKE THE BIGGEST THREAT. ANY
TORNADIC ACTIVITY LOOKS TO BE OF THE QLCS NATURE...UNLESS SOMETHING
MORE SUPERCELL-LIKE CAN HOLD ON AS IT COMES IN FROM THE TENNESSEE
VALLEY...WHERE THE BETTER BALANCE OF INSTABILITY AND SHEAR WILL BE.
THE SEVERE THREAT WILL END BEFORE 06Z AS THE COLD FRONT MOVES
THROUGH THE AREA.

REGARDING THE FLOODING CONCERNS...THE LATEST 21Z SREF PROBABILITY OF
EXCEEDING 2 INCHES IN 24 HOURS HAS CONTINUED TO SHUNT THE HIGHER
VALUES TO THE WEST OF THE AREA FOR THE THIRD CONSECUTIVE
NIGHT...HOWEVER WITH THE HIGH PRECIPITABLE WATER VALUES IN PLACE AND
THE WINDOW OF GOOD FORCING...THE FLASH FLOOD THREAT STILL LOOMS
ACROSS THE AREA. THE WESTERN TIER OF COUNTIES WILL HAVE THE HIGHEST
THREAT...WHERE DOWNSLOPE WILL HAVE THE LEAST INFLUENCE. FURTHER
EAST...THE THREAT WILL BE LESS.

THE CONVECTION WILL END BY EARLY THURSDAY MORNING...AS THE COLD FRONT
AND DEEPER MOISTURE EXIT OFF TO THE EAST. ANOTHER SHORT WAVE TROUGH
DROPPING DOWN IN CYCLONIC FLOW BY THURSDAY NIGHT MAY PROVIDE ENOUGH
FORCING FOR SOME ISOLATED SHOWERS...SO HAVE LEFT THIS IN THE FORECAST.

FOR TEMPERATURES...HAVE FOLLOWED SUIT WITH THE COOLER TREND TO THE
HIGHS TODAY...BUT WILL STILL REMAIN ON THE HIGH SIDE OF GUIDANCE...WITH
THE DOWNSLOPE COMPONENT TO THE LOW LEVEL WIND. GENERALLY BLENDED
THEREAFTER BETWEEN THE GUIDANCE AND THE INHERITED NUMBERS.

.LONG TERM.../FRIDAY THROUGH TUESDAY/

THE MAIN FEATURE OF THE EXTENDED IS THE FRONT DEVELOPING ALONG THE
MISSISSIPPI VALLEY AND TRACKING EAST INTO THE TN AND OH VALLEYS BY
THE BEGINNING OF THE WORK WEEK.

THE LATEST RUNS OF THE GFS AND EURO HAVE DIVERGED EVEN MORE BUT
ALSO BOTH MODELS SHOWING A GENERAL SLOWING TREND. AND WHILE THE EURO
CONTINUES TO HOLD TO THE SLOWING TREND...THE GFS DISPLAYS A QUICK
PASSAGE. WITH SUCH AN AMPLIFIED PATTERN AND VIGOROUS RIDGE IN THE
ATLANTIC...WOULD THINK A SLOWER TREND OR APPROACH WOULD BE THE BEST.

HOWEVER...ENSEMBLE MEMBERS ARE QUITE OFF FROM THEIR MEANS AND THE
GFS AND EURO AS WELL. GIVEN ALL THIS INFORMATION...DECIDED NOT TO
MAKE ANY CHANGES ON THE TIMING IN THE GRIDS WITH SKY AND POPS.
TEMPERATURES SEEM TO BE ON TRACK TOO WITH THE TYPE OF AIR MASS ON
TAP. DID MAKE A FEW COSMETIC CHANGES TO THE SKY LATER IN THE WEEK.

OVERALL...WHILE THEIR IS SOME UNCERTAINTIES WITH THIS FEATURE...IN
BOTH EXAMPLES THE QPF IS BRIEF WITH NO EVIDENCE AT THIS POINT OF A
STALLED WARM FRONT OUT A HEAD OF THE SYSTEM. ALSO THE UPPER LEVEL
TROUGH DOES TRANSITION FROM A POSITIVE TILT TO A NEGATIVE ON WED.
WOULD VENTURE TO SUGGEST A QUICKER PASSAGE OF THE TROUGH AXIS AND
THEREFORE A QUICKER END TO PRECIP...GIVEN THE WRAP AROUND MOISTURE
IS MINIMAL. SO WILL DOWNPLAY FLOOD POTENTIAL WITH THIS SYSTEM AT
THIS TIME.

PREVIOUS LONG TERM DISCUSSION...COOLER AND LESS ACTIVE WEATHER
FINALLY RETURNS BY THURSDAY INTO THE START OF THE UPCOMING WEEKEND.
ANOTHER FRONTAL BOUNDARY WILL PUSH INTO THE OHIO VALLEY LATE NEXT
WEEKEND INTO EARLY NEXT WEEK...PROVIDING ANOTHER ROUND OF
POTENTIALLY UNSETTLED WEATHER.

BY FRIDAY...HIGH PRESSURE WILL BUILD INTO THE REGION AND PROVIDE A
FAIRLY PLEASANT END TO THE WEEK AND A NICE...DRY START TO THE
UPCOMING WEEKEND.

BY SATURDAY NIGHT...MODELS BEGIN TO DIVERGE A BIT ON THE TIMING OF
OUR NEXT FRONTAL BOUNDARY. THE GFS IS ALREADY TRENDING SLOWER WITH
THE FRONT...AND THIS IS SOMETHING THAT TYPICALLY OCCURS IN THE
EXTENDED. THUS...GOING TO DELAY THE ARRIVAL OF POPS SATURDAY NIGHT
AND SUNDAY. I REALLY LIKE THE TIMING OF THE FRONT IN THE
ECMWF...WAITING UNTIL LATE SUNDAY NIGHT INTO MONDAY TO BRING THE
FRONT ACROSS EASTERN KENTUCKY. THUS...WILL RESERVE THE BETTER POPS
FOR SUNDAY NIGHT INTO MONDAY. THERE COULD BE SOME ACTIVITY SNEAKING
INTO EAST KENTUCKY AS EARLY AS SATURDAY NIGHT...SO OPTING TO AT
LEAST KEEP SOME LOW POPS IN THE FORECAST.

GOING TO KEEP TEMPERATURES CLOSE TO GUIDANCE...WITH TEMPERATURES
SLOWLY WARMING THROUGH THE UPCOMING WEEKEND.

&&

.AVIATION.../12Z TO 12Z/...UPDATED

SURFACE ANALYSIS AS OF 1130Z SHOWS THE LINE OF SHOWERS AND
THUNDERSTORMS ASSOCIATED WITH OVERNIGHTS CONVECTION SWINGING
NORTHEAST THROUGH THE TN VALLEY. TIME OF ARRIVAL ESTIMATES SHOWER
ACTIVITY INTO SME AND LOZ IN THE NEXT COUPLE OF HOURS SO HAVE THAT IN
THE TAFS AT ABOUT 13Z TO 14Z. DID KEEP IN THE THE STRONGER WINDS GUSTS
TODAY AS THE STRONGER WINDS MIX TO THE SURFACE TODAY. TRENDS IN SHORT
TERM MODELS AND MODEL SOUNDINGS HAVE STRONGER CONVECTION MOVING
THROUGH THE AREA BY 20Z TODAY SO WILL DROP TAF SITES TO IFR AT THOSE
TIMES. AT THIS POINT...HAVE THE COLD FRONT MOVING THROUGH AFTER 00Z
TONIGHT AND HAVE THE ASSOCIATED WIND SHIFT. STILL UNSURE OF ANY LOW
CEILINGS AND REDUCTION TO VIS BUT WITH LINGERING SHOWERS WENT AHEAD
AND PUT IN IFR CEILINGS AND A MVFR VIS.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH LATE TONIGHT FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

SHORT TERM...GEOGERIAN
LONG TERM....KAS/SHALLENBERGER
AVIATION...SHALLENBERGER
Hazardous weather outlook, Apr 27, 5:55 AM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
555 AM EDT WED APR 27 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-281100-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
555 AM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING. A SIGNIFICANT
SEVERE WEATHER OUTBREAK IS POSSIBLE FROM THIS AFTERNOON THROUGH EARLY
THIS EVENING WITH DAMAGING AND DESTRUCTIVE STRAIGHT LINE WINDS THE
PRIMARY THREAT. ADDITIONALLY...LARGE HAIL AND MULTIPLE TORNADOES ARE
ALSO A POSSIBILITY. THE THUNDERSTORMS WILL ALSO CONTAIN HEAVY
RAINFALL AND COULD TRAIN OVER THE SAME AREAS...LEADING TO THE
POTENTIAL FOR FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE FROM SATURDAY NIGHT THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT ANY OCCURRENCES OF HAIL...DAMAGING
WINDS...OR EXCESSIVE RAINFALL THROUGH TONIGHT.

GREIF/GEOGERIAN

In the hours before

Special weather statement, Apr 27, 7:00 AM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
700 AM EDT WED APR 27 2011

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-272300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
700 AM EDT WED APR 27 2011

...SEVERE THUNDERSTORMS AND FLASH FLOODING POSSIBLE TODAY AND TONIGHT...

A COMPLEX AND STRONG AREA OF LOW PRESSURE WILL EVENTUALLY PASS
THROUGH THE REGION...BRINGING A COLD FRONT THROUGH THE REGION THIS
EVENING. AHEAD OF THIS...A COUPLE ROUNDS OF SHOWERS AND THUNDERSTORMS
ARE ANTICIPATED THROUGH THIS MORNING AND INTO THE AFTERNOON.

AS THE FRONT MOVES TOWARD THE AREA THIS AFTERNOON AND INTO THIS
EVENING...CONDITIONS WILL BECOME FAVORABLE FOR AN OUTBREAK OF SEVERE
WEATHER. DAMAGING WINDS WILL BE THE MOST SIGNIFICANT THREAT FROM ANY
STORM THAT DEVELOPS...HOWEVER LARGE HAIL AND ISOLATED TORNADOES ARE
ALSO A POSSIBILITY. THE MOST ORGANIZED STORMS COULD YIELD A SUSTAINED
PATH OF SEVERE WEATHER AS THEY TRACK THROUGH THE AREA.

IN ADDITION...THE FRONT...AND ANY STORMS THAT IT SPAWNS...WILL BE
SLOW TO MOVE THROUGH EASTERN KENTUCKY THIS AFTERNOON AND INTO
TONIGHT. THIS WILL LEAD TO A POTENTIAL FOR TRAINING THUNDERSTORMS
WITH VERY HEAVY RAINFALL...AND THUS A POSSIBILITY OF FLASH FLOODING.

BY LATE TONIGHT...TOTAL RAINFALL AMOUNTS ARE EXPECTED TO BE IN THE 1
TO 3 INCH RANGE...WITH LESSER AMOUNTS IN FAR EASTERN KENTUCKY...AND
HIGHER AMOUNTS ALONG AND WEST OF I-75. IF THESE AMOUNTS
MATERIALIZE...FLOODING WILL BECOME PROBABLE ALONG THE RED RIVER...AS
WELL AS ON PORTIONS OF THE CUMBERLAND AND KENTUCKY RIVERS.

ANY CHANGES IN THE TRACK AND INTENSITY OF THIS SYSTEM WILL AFFECT
THE TIMING OF THE SEVERE WEATHER THREAT AS WELL AS TOTAL RAINFALL
AMOUNTS. RESIDENTS SHOULD STAY TUNED FOR FURTHER UPDATES TO THIS
DEVELOPING WEATHER SITUATION.

GEOGERIAN/SHALLENBERGER
Special weather statement, Apr 27, 8:18 AM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
818 AM EDT WED APR 27 2011

KYZ079-083-084-271300-
PULASKI-WAYNE-MCCREARY-
818 AM EDT WED APR 27 2011

...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTIES
THROUGH 900 AM EDT WEDNESDAY MORNING...

   SOUTHERN PULASKI...
   WAYNE AND
   MCCREARY.

AT 818 AM EDT...A LINE OF STRONG THUNDERSTORMS WERE LOCATED 8 MILES
WEST OF SUNNYBROOK...OR NEAR ALBANY...MOVING EAST AT 55 MPH.

LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...SUNNYBROOK
AROUND 825 AM EDT...SLICKFORD AROUND 830 AM EDT...MOUNT PISGAH AROUND
835 AM EDT...PARMLEYSVILLE AROUND 840 AM EDT...AND CO-OPERATIVE
AROUND 845 AM EDT.

RESIDENTS SHOULD EXPECT HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE
INCH PER HOUR...GUSTY WINDS OF 40 TO 50 MPH...FREQUENT LIGHTNING AND
SMALL HAIL IN THESE AREAS.

THE HEAVY RAIN WILL LIKELY CAUSE PONDING OF WATER ON AREA ROADWAYS.
MOTORISTS ARE URGED TO DRIVE CAREFULLY.

GREIF

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 8:36 AM EDTTornado WarningJKLWayne24 min
Apr 27, 8:53 AM EDTTornado WarningJKLPulaski, Wayne38 min
Apr 27, 9:16 AM EDTSevere Thunderstorm WarningJKLEstill, Jackson, Laurel, Pulaski, Rockcastle44 min
Apr 27, 9:24 AM EDTSevere Thunderstorm WarningJKLLaurel, McCreary, Whitley51 min
Apr 27, 10:02 AM EDTSevere Thunderstorm WarningJKLClay, Jackson, Laurel43 min
Apr 27, 5:23 PM EDTSevere Thunderstorm WarningJKLKnox, Laurel, McCreary, Whitley37 min
Apr 27, 5:44 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley46 min
Apr 27, 6:37 PM EDTTornado WarningJKLBell, Knox, McCreary, Whitley38 min
Apr 27, 7:03 PM EDTFlash Flood WarningJKLBell, Knox, McCreary, Whitley6 hr
Apr 27, 7:07 PM EDTTornado WarningJKLBell, Harlan, Leslie38 min
Apr 27, 7:22 PM EDTSevere Thunderstorm WarningJKLMcCreary, Pulaski, Wayne, Whitley38 min
Apr 27, 7:29 PM EDTAreal Flood AdvisoryJKLBath, Clay, Estill, Fleming, Jackson, Knox and 13 more6 hr
Apr 27, 7:42 PM EDTTornado WarningJKLBell, Harlan, Leslie, Letcher, Perry48 min
Apr 27, 7:51 PM EDTFlash Flood WarningJKLKnox, Laurel, McCreary, Whitley6 hr

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.